Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 762, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 31, 2016, 4:43 PM CDT for Oklahoma County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 31, 2016, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oklahoma County, OK
The radar
The Norman radar (KTLX), 40 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
395
WUUS54 KOUN 312143
SVROUN
OKC109-312215-
/O.NEW.KOUN.SV.W.0762.160831T2143Z-160831T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT WED AUG 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 515 PM CDT
* AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
EDMOND...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHERN OKLAHOMA CITY...EDMOND...THE VILLAGE AND NICHOLS HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3572 9752 3572 9738 3555 9741 3555 9760
TIME...MOT...LOC 2143Z 016DEG 14KT 3569 9747
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:19 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 31, 3:19 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT WED AUG 31 2016 .DISCUSSION... Scattered thunderstorms will continue. The persistent convection of recent days will be also supported tonight and tomorrow by a slow south moving shortwave, especially in western and northern Oklahoma. Although ongoing convection is not too widespread, the very efficient rainfall production and slow movement is creating some potential high water issues, so will be brief with this discussion. Precipitation chances will decrease for Friday and the weekend as the upper ridge builds more into the area with warmer temperatures expected again. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 83 64 86 / 40 50 10 10 Hobart OK 68 83 65 86 / 50 50 20 10 Wichita Falls TX 71 86 68 87 / 40 50 30 20 Gage OK 64 81 60 83 / 50 40 10 10 Ponca City OK 67 82 61 84 / 40 20 0 0 Durant OK 72 87 69 87 / 30 60 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Aug 31, 3:50 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT WED AUG 31 2016 OKZ004>048-050>052-TXZ083>090-011630- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 350 PM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND LAST WELL INTO THE EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. HOWEVER...THE GREATEST COVERAGE OF STORMS WILL BE ACROSS CENTRAL AND SOUTHERN PARTS OF OKLAHOMA. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING...AND STRONG WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY ACROSS CENTRAL AND SOUTHERN OKLAHOMA INTO NORTH TEXAS. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING AND STRONG WIND GUSTS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AND SATURDAY...PRIMARILY ACROSS PARTS OF WESTERN OKLAHOMA INTO NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 31, 3:46 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 346 PM CDT WED AUG 31 2016 OKZ021-022-312115- BECKHAM OK-WASHITA OK- 346 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 415 PM CDT... AT 344 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR BESSIE TO 6 MILES SOUTHWEST OF ELK CITY...MOVING SOUTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ELK CITY...SAYRE...CORDELL...BURNS FLAT...DILL CITY...CANUTE AND BESSIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3525 9896 3522 9982 3541 9960 3546 9885 TIME...MOT...LOC 2044Z 43DEG 3KT 3541 9900 3536 9952 11
Special weather statement, Aug 31, 3:55 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT WED AUG 31 2016 OKZ026-312130- LINCOLN OK- 355 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY UNTIL 430 PM CDT... AT 352 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 3 MILES NORTH OF CHANDLER TO NEAR WELLSTON...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LAT...LON 3567 9668 3549 9712 3568 9713 3586 9685 TIME...MOT...LOC 2052Z 329DEG 8KT 3576 9689 3565 9706 ..SPEG.
Special weather statement, Aug 31, 4:31 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT WED AUG 31 2016
OKZ022-023-312200-
CADDO OK-WASHITA OK-
431 PM CDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO AND
SOUTHEASTERN WASHITA COUNTIES UNTIL 500 PM CDT...
AT 429 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR ALFALFA TO 5 MILES NORTH OF GOTEBO...MOVING WEST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ALFALFA...CLOUD CHIEF...FORT COBB RESERVOIR AND COWDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3534 9869 3523 9898 3512 9897 3512 9875
3525 9848
TIME...MOT...LOC 2129Z 103DEG 5KT 3524 9865 3515 9884
11Special weather statement, Aug 31, 4:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 432 PM CDT WED AUG 31 2016 OKZ024-027-312200- CANADIAN OK-GRADY OK- 432 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CANADIAN AND NORTH CENTRAL GRADY COUNTIES UNTIL 500 PM CDT... AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF UNION CITY...MOVING SOUTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MUSTANG...TUTTLE...UNION CITY AND MINCO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3549 9783 3535 9773 3526 9792 3541 9805 TIME...MOT...LOC 2129Z 61DEG 4KT 3538 9786 11
Special weather statement, Aug 31, 4:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 437 PM CDT WED AUG 31 2016 OKZ039-312200- STEPHENS OK- 437 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEPHENS COUNTY UNTIL 500 PM CDT... AT 435 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED NEAR DUNCAN. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... DUNCAN AND CENTRAL HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3463 9805 3458 9783 3441 9785 3444 9812 TIME...MOT...LOC 2135Z 26DEG 2KT 3453 9800 11
Special weather statement, Aug 31, 4:41 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 441 PM CDT WED AUG 31 2016 OKZ019-025-312215- OKLAHOMA OK-LOGAN OK- 441 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA AND SOUTH CENTRAL LOGAN COUNTIES UNTIL 515 PM CDT... AT 440 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR GUTHRIE TO NEAR EDMOND...MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3589 9753 3549 9760 3549 9746 3590 9734 TIME...MOT...LOC 2140Z 16DEG 14KT 3587 9745 3569 9748 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:44 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Aug 30, 9:30 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Aug 30, 9:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 30, 9:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 30, 10:48 PM CDT | Areal Flood Advisory | OUN | Canadian | 117 min |
| Aug 31, 12:53 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Aug 31, 1:03 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| Aug 31, 1:38 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Aug 31, 1:42 PM CDT | Areal Flood Advisory | OUN | Woodward | 3 hr |
| Aug 31, 1:54 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 31, 2:09 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 31, 2:25 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 31, 2:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Aug 31, 2:53 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 31, 3:01 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 31, 3:15 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Aug 31, 3:16 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 31, 3:20 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 31, 3:22 PM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| Aug 31, 3:35 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Aug 31, 3:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 31, 3:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 31, 3:46 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 29 min |
| Aug 31, 3:55 PM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Aug 31, 3:58 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
| Aug 31, 4:10 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 31, 4:13 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 31, 4:31 PM CDT | Special Weather Statement | OUN | Washita | 29 min |
| Aug 31, 4:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Aug 31, 4:37 PM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| Aug 31, 4:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 31, 4:53 PM CDT | Areal Flood Advisory | OUN | Logan | 112 min |
| Aug 31, 4:59 PM CDT | Areal Flood Advisory | OUN | Caddo, Washita | 6 hr |
| Aug 31, 5:05 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Aug 31, 5:10 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Aug 31, 5:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Aug 31, 5:13 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 2 hr |
| Aug 31, 5:21 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Aug 31, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 28 min |
| Aug 31, 5:31 PM CDT | Areal Flood Advisory | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 3 hr |
| Aug 31, 5:42 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Aug 31, 5:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Aug 31, 5:58 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Aug 31, 6:08 PM CDT | Special Weather Statement | OUN | Tillman | 3 hr |
| Aug 31, 6:27 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 31, 6:34 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.